MAUDE Adverse Event Report: CLASSIC WIRE CUT CO, INC. SPECTRUM AUTOPASS SUTURE PASSER

CLASSIC WIRE CUT CO, INC. SPECTRUM AUTOPASS SUTURE PASSER
Catalog Number SMI-02AP
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned to conmed for evaluation.Visual inspection found the trap door was broken due to a damaged actuator.No other signs of damage were observed.A review of the manufacturing documents was unable to be completed as the manufacturing documents are held by the manufacture classic wire cut co.A historical review of complaint data revealed a total of (b)(4) similar complaints for this device and failure mode.No prior service history was found for the reported serial number.A risk analysis was performed and found this failure mode and occurrence level to be acceptable and consistent with current risk documents.The instructions for use advise the user of the following.Avoid lateral stresses to the instrument or device function may be compromised.Do not use if parts are broken, cracked or worn, or device function may be compromised.Prior to use, inspect instrument to ensure it is in good physical condition and functions properly.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The user facility reported that during a rotator cuff procedure the lower jaw of a spectrum autopass suture passer broke while the doctor tried to pass the needle through the tissue.The procedure was completed with another spectrum device with a reported surgical delay of 20 minutes.No patient injury was reported.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.
 
Additional Manufacturer Narrative
The incorrect serial number of (b)(4) in initial report was provided.The correct serial number is (b)(4).The incorrect date of awareness of 06-sep-2017 in initial report was provided.The correct date of awareness is 27-sep-2017, when additional information was provided regarding the location of the breakage at distal end of the device.The break was described as "bottom jaw was broken.".

Brand Name
SPECTRUM AUTOPASS SUTURE PASSER
Common Device Name
SPECTRUM AUTOPASS
Manufacturer (Section D)
CLASSIC WIRE CUT CO, INC.
28210 constellation rd.
valencia CA 91355
MDR Report Key6921373
Report Number1017294-2017-00096
Device Sequence Number19057038
Product Code LXH
UDI-Device Identifier10845854042243
UDI-Public(01)10845854042243(11)160414(30)1
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberSMI-02AP
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1